# SDR XNA00021

- Difficulty date: December 16, 2000
- Submitted: February 23, 2001
- Operation: Air carrier
- Aircraft: N372PC
- Make and model: Airbus A300 B4-203
- Aircraft serial: 196
- Aircraft time: 33,939 hours, 29,041 cycles
- System (JASC): 2611 · Smoke Detection
- Part: Smoke Detector
- Condition: Malfunctioned
- Location: Cargo Bay
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

ON CLIMBOUT MDI SMOKE MD2 SMOKE MD 1 LOOP A & B MD2 LOOP A & B AFT LOOP A, ALL ILLUMINATED MWP SMOKE & LOOP LITE SMELL OF STRONG SMOKE COMING FROM CARGO COMPT.  ENGINEER INVESTIGATED COULD NOT SEE SMOKE BUT ODOR REAL STRONG.  AIR TURNBACK.  REMOVED ALL FREIGHT AND INSPECTED FOR SMOKE AND FIRE.  INSPECTED MAIN DECK FOR SMOKE OR FIRE DAMAGE.  INSPECTED LOWER DECKS FOR SMOKE OR FIRE DAMAGE, INSPECTED PNEUMATIC DUCTING FOR LEAKS, TESTED MAIN AND LOWER DECK SMOKE DECTORS SYSTEM.  NO DEFECTS NOTED.  CLEANED BOTH COALESCER BAGS, STARTED APU AND BOTH MOTORS PRESSUERIZED AIRCRAFT.  NO FUMES OR SMOKE NOTED.  ALL SYSTEMS OPS CHECK GOOD IAW A300 MM 21-70-00 AND AMM SUPPLEMENTAL MANUAL.
